Time Enough for Fruit

Posted on January 09, 2014

P1050982
,,,,

Side-Effect of Taking Loratadine (Claritin) – How Joint Pain Nearly Crippled Me

Posted on December 04, 2013

Over the last 12 months, my knees have slowly been degenerating into what I can only describe as a horrific state.  I was literally wondering if I was going to be looking at a double knee replacement before turning 50.  Thinking over that period of time, I realized that the only time I had improved over the last year was during a trip to Nairobi where I ran out of Claritin and didn’t bother to replace it as I wasn’t experiencing bad allergies at the time.

Trying to make sense of things, I finally put two and two together and looked-up the side-effects for Loratadine.  I quickly found that 4-5% of all reported side-effects were of the joint pain variety.  Called arthralgia, this pain can be quite severe.  In my case, it has been very severe.  It had literally gotten to the point I had to pull myself with my arms to get out of the tub.  Getting on the ground, or squatting was nearly impossible.

I stopped taking the Claritin cold-turkey and within 2-3 days I started noticing some small improvements.  One week after stopping the allergy medication, I am slowly improving each and every day.  Having taken the medication for so long, I seriously wonder if I have done some permanent damage to my knees and perhaps other joints.  Only time will tell.  I will update people on my progress as I wanted to post my experience out there for everyone to read.

I would love to hear from you if you have had similar experiences with this medication.

Arthralgia caused by medication side-effects can cause intense pain